Alert archive / Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 128, NWS Blacksburg, VA

July 3, 20145 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 3, 2014, 12:59 AM EDT for 5 counties in Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2014, 12:59 AM EDT (04:59 UTC)
Expired
Jul 3, 2014, 1:30 AM EDT
In force
31 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bedford County, VA, Campbell County, VA, Franklin County, VA, Henry County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 82 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 5.0 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2014-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 376 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2014-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
376 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1471 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

133 
WUUS51 KRNK 030459
SVRRNK
VAC019-031-067-089-143-030600-
/O.NEW.KRNK.SV.W.0128.140703T0459Z-140703T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1259 AM EDT THU JUL 3 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHWESTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
  NORTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  SOUTH CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 200 AM EDT

* AT 1258 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SAGO...
  MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ALTAVISTA...
  HURT...
  GRETNA...
  MT AIRY...
  AND EVINGTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3694 7912 3675 7970 3691 7981 3725 7926
      3702 7910
TIME...MOT...LOC 0458Z 241DEG 30KT 3687 7968 

HAIL...<.75IN
WIND...60MPH

$$

16
1 follow-up statement
843 
WWUS51 KRNK 030530
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
130 AM EDT THU JUL 3 2014

VAC019-031-067-089-143-030540-
/O.CAN.KRNK.SV.W.0128.000000T0000Z-140703T0600Z/
PITTSYLVANIA VA-CAMPBELL VA-HENRY VA-FRANKLIN VA-BEDFORD VA-
130 AM EDT THU JUL 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHERN PITTSYLVANIA...SOUTHWESTERN CAMPBELL...NORTHEASTERN HENRY...
SOUTHEASTERN FRANKLIN AND SOUTH CENTRAL BEDFORD COUNTIES IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3694 7912 3675 7970 3691 7981 3725 7926
      3702 7910
TIME...MOT...LOC 0526Z 241DEG 30KT 3700 7939 

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 10:03 PM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jul 2, 10:03 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1003 PM EDT WED JUL 2 2014

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST TONIGHT. THIS FRONT WILL
CROSS THE MOUNTAINS THURSDAY INTERACTING WITH MOISTURE ASSOCIATED
WITH WHAT IS EXPECTED TO BE HURRICANE ARTHUR OFF THE NORTH CAROLINA
COAST. DRIER AND COOLER HIGH PRESSURE WILL MOVE INTO THE AREA FOR
THE WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 1000 PM EDT WEDNESDAY...

ADJUSTED POPS BASED ON LATEST RADAR TRENDS. CLUSTER OF STORMS
MOVING EAST OF LYNCHBURG. THESE STORMS WILL BE EAST OF BUCKINGHAM
COUNTY BY MIDNIGHT. HELD ON TO POPS ACROSS SOUTHSIDE WITH
BOUNDARIES AND INSTABILITIES LINGERING. CONFIDENCE IS LOW FOR
SHOWER DEVELOPMENT ACROSS THE SOUTH...AS ENERGY WITH A SURFACE
REFLECTION TRACKS TO THE VIRGINIA COAST.

AS OF 340 PM EDT WEDNESDAY...

SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM THIS EVENING.
THE GREATEST THREAT IS FOR DAMAGING WINDS...HAIL AND HEAVY RAINS.

AMPLIFIED LONGWAVE TROF FOR JULY IS TRAVELING ACROSS THE CENTRAL
CONUS. ASSOCIATED SURFACE COLD FRONT THIS AFTERNOON EXTENDED FROM
THE GREAT LAKES SOUTHWEST INTO TENNESSEE VALLEY. THIS FRONT WILL
CROSS THE OHIO VALLEY TONIGHT AS THE UPPER TROUGH SLOWLY MOVES EAST.
SHAPED TONIGHT POPS TOWARDS A BLEND OF THE HIRESW-ARW...RNK WRF ARW
AND NAM.

ENVIRONMENT SUPPORTS BOTH DISCRETE AND MULTICELL DEVELOPMENT...WITH
BETTER ORGANIZATION THE FARTHER NORTH YOU GO INTO VA/MD/DE/PA/NJ
WHERE THE RIGHT REAR QUAD OF THE UPPER JET AND STRONGER MID LEVEL
WINDS WILL EXIST. FORECAST MID LEVEL LAPSE RATES OF 6.5 DEG C AND
CAPES OVER 3000+ WILL SUPPORT STRONG TO SEVERE STORMS...WITH
DAMAGING WINDS BECOMING THE MAIN THREAT. MPD 172 AND DAY1 EXCESSIVE
RAINFALL HIGHLIGHT THE THREAT FOR HEAVY RAIN ALONG AND EAST OF THE
BLUE RIDGE MOUNTAINS. WITH RELATIVELY HIGH FFG...CELL MERGERS AND
TRAINING OF THUNDERSTORMS WITH HEAVY RAINFALL RATE WILL BE NEED
FOR FLASH FLOODING PROBLEMS.

A MUGGY NIGHT WITH THE FRONT STILL WEST OF THE AREA TONIGHT...LOW
TEMPERATURES OVERNIGHT WILL REMAIN WARM WITH READINGS FROM THE LOWER
60S IN THE MOUNTAINS TO THE LOWER 70S IN THE PIEDMONT.

THE COLD FRONT MOVES THROUGH THE APPALACHIANS THURSDAY...INTERACTING
WITH TROPICAL MOISTURE WHICH WILL ADVECT INTO THE AREA FROM THE
SOUTH AHEAD OF ARTHUR...WHICH IS EXPECTED TO BE STRENGTHENING INTO A
HURRICANE OFF THE SOUTH CAROLINA COAST....BEFORE IT THEN MOVES
NORTHEAST UP THE CAROLINA COAST.

PWATS INCREASE FROM AROUND ONE INCH THIS MORNING TO JUST UNDER TWO
INCHES IN THE PIEDMONT THURSDAY...WHICH IS WELL ABOVE NORMAL BUT
CERTAINLY NOT EXTREME. WITH THIS INCREASING TROPICAL MOISTURE...EVEN
THOUGH ARTHUR NOT TRACKING VERY NEAR THE BLACKSBURG FORECAST
AREA...THERE HAS BEEN SOME DISCUSSION OF THE POTENTIAL FOR HEAVY
RAINFALL. THE FRONTAL FORCING IS VERY WEAK OVER OUR AREA COMPARED TO
CLASSIC CASES OF PREFRONTAL HEAVY RAIN EVENTS STUDIED...AND OVERALL
THIS DOES NOT APPEAR TO BE A SIGNIFICANT PRE...SO AT THIS POINT NO
EXTREME RAINFALL IS FORECAST FOR OUR AREA.

MOST LIKELY LOCATION FOR ANY ENHANCED RAINFALL WOULD BE ALONG AND
EAST OF BLUE RIDGE. INCREASED QPF AND PLAYED IT CLOSER TO HPCQPF AND
AFTER DISCUSSION WITH AKQ DECIDED TO HOLD OFF ON ANY FLASH FLOOD
WATCH FOR THURSDAY. WILL HAVE TO WATCH FOR LOCATIONS THAT RECEIVED
HEAVY RAIN THIS AFTERNOON INTO TONIGHT AND MONITOR FOR TRAINING OF
ECHOES WITH HEAVY RAINFALL RATES FOR ANY PLACEMENT OF FLOOD WATCH.

UNLESS THE FRONT REALLY SLOWS DOWN...FAR SW VA...NW NC...AND SE WV
MAY ONLY SEE SOME SCATTERED SHWRS AND ISOLD THUNDER THROUGH MIDDAY
BEFORE MAIN THREAT FOR RAIN HEADS EAST IN AFTERNOON AND EVENING.
PLAYED IT COOLER FOR THURSDAY COMPARED THIS AFTERNOON WITH THE FRONT
PASSING THROUGH AND INCREASE IN DEEPER MOISTURE AND CLOUD COVER.
LEANED HIGH THURSDAY TOWARDS THE ADJMETBC WITH READINGS THE MID 70S
IN THE MOUNTAINS TO THE UPPER 80S IN THE PIEDMONT.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 245 PM EDT WEDNESDAY...

THURSDAY EVENING THROUGH THE OVERNIGHT HOURS...PRECIPITATION WILL
GRADUALLY COME TO AN END FROM WEST TO EAST ACROSS THE FORECAST AREA
AS A COLD FRONT EXITS THE REGION TO THE EAST. SOME LINGERING
MOISTURE OVER SOUTHEAST WEST VIRGINIA MAY BE LIFTED UPSLOPE ALONG A
20 TO 25 KT NORTHWEST 850 MB WIND AND YIELD SOME ISOLATED SHOWERS
TOWARD THE MIDDLE OF THE NIGHT. OTHERWISE...ONCE PRECIPITATION STOPS
IN A GIVEN AREA...IT IS NOT EXPECTED TO RETURN.

DRIER HIGH PRESSURE MOVES INTO THE AREA ON FRIDAY AND CONTINUES OVER
THE REGION THROUGH INDEPENDENCE DAY AND NIGHT. EXPECT NO
PRECIPITATION AND TEMPERATURES TRENDING COOLER THAN NORMAL WITH
LIMITED CLOUD COVER.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 1230 PM EDT WEDNESDAY...

THE CENTER OF HIGH PRESSURE WILL START TO SHIFT EAST ON SUNDAY IN
RESPONSE TO AN APPROACHING SHORTWAVE TROUGH ACROSS THE UPPER PLAINS
STATES. NO PRECIPITATION IS STILL EXPECTED FOR SUNDAY AND SUNDAY
NIGHT...BUT HUMIDITY WILL START TO INCREASE AGAIN AS WINDS BECOME
SOUTHWEST AND START TO ADVECT HIGHER DEW POINTS BACK INTO THE REGION.

MONDAY...TUESDAY...AND WEDNESDAY...PRECIPITATION CHANCES WILL
GRADUALLY INCREASE ACROSS THE AREA AS THE UPPER SHORTWAVE TROUGH AND
ASSOCIATED SURFACE COLD FRONT APPROACH THE AREA. ANTICIPATE
INCREASED UPPER LEVEL DYNAMICS AND ASSOCIATED INCREASED SURFACE
INSTABILITY THANKS TO INCREASED TEMPERATURES AND MOISTURE LEVELS.

THE FRONT MAY STALL OVER OR JUST NORTH OF THE AREA TUESDAY INTO
WEDNESDAY. THIS COULD ALLOW FOR AREAS OF LOCALLY HEAVY RAIN IN THE
VICINITY OF THE FRONT.

TEMPERATURES THROUGH THE PERIOD WILL START AROUND NORMAL ON
SUNDAY...BUT TREND A LITTLE WARMER THAN NORMAL MONDAY THROUGH
WEDNESDAY.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
AS OF 850 PM EDT WEDNESDAY...

A COLD FRONT WILL APPROACH THE AREA TONIGHT...CROSSING THE REGION
TOMORROW MORNING. SOUTHERLY WINDS AHEAD OF THE FRONT WILL
REINFORCE...MOISTURE AND INSTABILITIES...LEADING TO STRONG TO
SEVERE THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. THESE STORM
WILL CONTINUE THROUGH 02Z...BUT DIMINISH QUICKLY AFTER SUNSET.

SCT TO BKN MVFR CLOUDS WITH ISOLATED IFR WITH THUNDERSTORMS CAN BE
EXPECTED THROUGH 02Z. THESE STORMS WILL BE SCATTERED IN COVERAGE
AND WILL BE DIMINISHING WITH THE LOSS OF DAYTIME HEATING...THEREFORE
WE MAINLY HAVE VICINITY THUNDERSTORMS AT MOST TAF SITES.

FOR WEDNESDAY NIGHT...SOME FOG COULD DEVELOPED AT THE USUAL
LOCATIONS OF BCB...LWB AND BLF...WHERE PRECIPITATION FROM TODAYS
STORMS WILL ACT TO ENHANCE THE LOW LEVEL MOISTURE. DENSE FOG IS
NOT EXPECTED...HOWEVER BCB...LWB...AND BLF WILL AT LEAST APPROACH
MVFR CONDITIONS.

THURSDAY INTO THURSDAY NIGHT...THE POTENTIAL INTERACTION BETWEEN
THE ADVANCING FRONT AND TROPICAL STORM ARTHUR WILL KEEP
PRECIPITATION ACROSS OUR REGION. CONFIDENCE IN THE SPECIFIC
LOCATION AND AMOUNTS ARE LOW GIVEN THE UNCERTAINTIES IN THE TRACK
OF ARTHUR.

MEDIUM CONFIDENCE ON CEILINGS AND VISIBILITIES DURING THE PERIOD.
HIGH TO MEDIUM CONFIDENCE ON WINDS

EXTENDED AVIATION...

MAINLY VFR CONDITIONS ARE EXPECTED FRIDAY THROUGH SUNDAY AS DRIER
HIGH PRESSURE BUILDS ITS WAY INTO THE AREA. THERE MAY BE SOME
RIVER VALLEY FOG SATURDAY AND SUNDAY MORNING.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KK/PM
NEAR TERM...KK/RCS
SHORT TERM...DS
LONG TERM...DS
AVIATION...JC/KK
Hazardous weather outlook, Jul 2, 8:37 PM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
837 PM EDT WED JUL 2 2014

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-040045-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
837 PM EDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY WITH THE MAIN
THREAT BEING LOCALLY HEAVY RAINFALL...AND WHILE THE MOST LIKELY
TIME FRAME WOULD BE MIDDAY...THESE COULD LINGER LATER INTO THE
AFTERNOON DEPENDING ON THE TIMING OF A FRONTAL PASSAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-040045-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
837 PM EDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 1000 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ON THURSDAY AS A
COLD FRONT MOVING THROUGH THE REGION INTERACTS WITH MOISTURE WELL
NORTH OF TROPICAL STORM ARTHUR. SOME OF THESE SHOWERS AND STORMS
WILL PRODUCE ESPECIALLY HEAVY RAINFALL...WITH ISOLATED FLASH
FLOODING BEING THE PRIMARY THREAT. THE MOST LIKELY TIMING FOR THE
HEAVY RAIN THREAT WILL BE AFTERNOON INTO THE LATE EVENING.
CONFIDENCE IS LOW REGARDING HOW WIDESPREAD THIS HEAVY RAIN THREAT
MAY BE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RCS

In the hours before

Local storm report, Jul 2, 10:46 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1046 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     TSTM WND DMG     4 NNW BROWNSBURG        37.99N 79.35W
07/02/2014                   ROCKBRIDGE         VA   911 CALL CENTER

            TREE DOWN ON WALKER CREEK RD

&&

JVC
Local storm report, Jul 2, 10:51 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1051 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     TSTM WND DMG     4 NNW BROWNSBURG        37.99N 79.35W
07/02/2014                   ROCKBRIDGE         VA   911 CALL CENTER

            TREE DOWN ON WALKER CREEK RD

&&

JVC
Special weather statement, Jul 2, 11:28 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1128 PM EDT WED JUL 2 2014

VAZ035-046-030415-
APPOMATTOX VA-AMHERST VA-
1128 PM EDT WED JUL 2 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
  SOUTHEASTERN AMHERST COUNTY IN CENTRAL VIRGINIA...

* UNTIL 1215 AM EDT

* AT 1127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR STONEWALL...MOVING TO THE EAST
  AT 20 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THIS
  STORM. FREQUENT CLOUD-TO-GROUND LIGHTNING CAN ALSO BE EXPECTED
  WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  AMHERST...
  BENT CREEK...
  STONEWALL...
  RIVERVILLE...
  AND NEW GLASGOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3734 7896 3743 7902 3743 7904 3742 7905
      3742 7907 3739 7907 3744 7914 3770 7899
      3755 7890 3754 7883 3752 7879
TIME...MOT...LOC 0325Z 248DEG 19KT 3743 7902

RAB
Special weather statement, Jul 2, 11:43 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1143 PM EDT WED JUL 2 2014

VAZ045-030430-
CAMPBELL VA-
1143 PM EDT WED JUL 2 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...

* UNTIL 1230 AM EDT

* AT 1142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR EVINGTON...MOVING TO THE
  NORTHEAST AT 15 MPH.

* WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THIS STORM. EXPECT
  FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LYNCHBURG CITY...
  CONCORD...
  EVINGTON...
  RUSTBURG...
  AND BOCOCK.

THIS INCLUDES LIBERTY UNIVERSITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3713 7921 3725 7932 3739 7924 3741 7925
      3743 7925 3743 7927 3745 7926 3747 7919
      3740 7912 3741 7910 3739 7908 3739 7906
      3742 7907 3743 7901 3733 7896
TIME...MOT...LOC 0338Z 210DEG 14KT 3726 7922

RAB
Special weather statement, Jul 3, 12:16 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1216 AM EDT THU JUL 3 2014

VAZ045-046-030515-
APPOMATTOX VA-CAMPBELL VA-
1216 AM EDT THU JUL 3 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
  EASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...

* UNTIL 115 AM EDT

* AT 1215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR SPRING MILLS...MOVING TO THE
  NORTHEAST AT 25 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  CONCORD...
  APPOMATTOX...
  RUSTBURG...
  OAKVILLE...
  AND SPOUT SPRING.

LAT...LON 3709 7904 3722 7919 3754 7880 3745 7870
      3743 7868 3742 7864 3741 7863 3739 7863
      3739 7861 3738 7860 3735 7859
TIME...MOT...LOC 0413Z 232DEG 22KT 3724 7899

16
Special weather statement, Jul 3, 12:30 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1230 AM EDT THU JUL 3 2014

VAZ033-034-044-045-030530-
FRANKLIN VA-BEDFORD VA-CAMPBELL VA-PITTSYLVANIA VA-
1230 AM EDT THU JUL 3 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  EAST CENTRAL FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  SOUTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHWESTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
  NORTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 130 AM EDT

* AT 1230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR AJAX...MOVING TO THE NORTHEAST
  AT 25 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  EVINGTON...
  HURT...
  GRETNA...
  PENHOOK...
  AND ALTAVISTA.

LAT...LON 3682 7961 3693 7977 3728 7926 3709 7904
TIME...MOT...LOC 0426Z 232DEG 22KT 3698 7955

16

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:28 PM EDTSevere Thunderstorm WarningRNKBuckingham62 min
Jul 2, 8:54 PM EDTSpecial Weather StatementRNKHenry, Patrick, City of Martinsville51 min
Jul 2, 9:50 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham, Campbell55 min
Jul 2, 11:28 PM EDTSpecial Weather StatementRNKAmherst47 min
Jul 2, 11:43 PM EDTSpecial Weather StatementRNKCity of Lynchburg47 min
Jul 3, 12:16 AM EDTSpecial Weather StatementRNKAppomattox, Campbell59 min
Jul 3, 12:30 AM EDTSpecial Weather StatementRNKPittsylvania60 min
Jul 3, 1:19 AM EDTSpecial Weather StatementRNKAppomattox, Campbell56 min
Jul 3, 1:35 AM EDTSpecial Weather StatementRNKPittsylvania55 min
Jul 3, 2:15 AM EDTSpecial Weather StatementRNKAppomattox, Buckingham, Campbell60 min
Jul 3, 2:48 AM EDTSpecial Weather StatementRNKFranklin57 min
Jul 3, 4:38 AM EDTFlash Flood WatchRNKAmherst, Appomattox, Bedford, Botetourt, Buckingham, Campbell and 17 more17 hr
Jul 3, 11:40 AM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem65 min
Jul 3, 12:01 PM EDTSpecial Weather StatementRNKCity of Covington29 min
Jul 3, 12:03 PM EDTSpecial Weather StatementRNKBotetourt27 min
Jul 3, 12:17 PM EDTAreal Flood AdvisoryRNKRoanoke, City of Roanoke3 hr
Jul 3, 12:20 PM EDTSpecial Weather StatementRNKCity of Buena Vista25 min
Jul 3, 12:38 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Roanoke, City of Roanoke67 min
Jul 3, 12:40 PM EDTSpecial Weather StatementRNKBotetourt35 min
Jul 3, 12:42 PM EDTSpecial Weather StatementRNKCity of Buena Vista33 min
Jul 3, 12:57 PM EDTAreal Flood AdvisoryRNKCity of Buena Vista3 hr
Jul 3, 12:59 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge, City of Buena Vista61 min
Jul 3, 1:13 PM EDTSpecial Weather StatementRNKFloyd32 min
Jul 3, 1:18 PM EDTSpecial Weather StatementRNKBotetourt27 min
Jul 3, 1:24 PM EDTSpecial Weather StatementRNKFranklin36 min
Jul 3, 1:29 PM EDTSpecial Weather StatementRNKRockbridge31 min
Jul 3, 1:37 PM EDTSpecial Weather StatementRNKCity of Buena Vista23 min
Jul 3, 1:43 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, City of Lynchburg47 min
Jul 3, 2:00 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Rockbridge, City of Buena Vista40 min
Jul 3, 2:05 PM EDTSpecial Weather StatementRNKBedford25 min
Jul 3, 2:06 PM EDTSpecial Weather StatementRNKPulaski24 min
Jul 3, 2:08 PM EDTSpecial Weather StatementRNKFranklin37 min
Jul 3, 2:30 PM EDTSpecial Weather StatementRNKBedford30 min
Jul 3, 2:30 PM EDTSevere Thunderstorm WarningRNKAmherst45 min
Jul 3, 2:37 PM EDTSevere Thunderstorm WarningRNKPulaski, Wythe22 min
Jul 3, 3:01 PM EDTSpecial Weather StatementRNKWythe29 min
Jul 3, 3:26 PM EDTSevere Thunderstorm WarningRNKGiles, Pulaski47 min
Jul 3, 3:35 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania55 min
Jul 3, 3:38 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville36 min
Jul 3, 4:01 PM EDTSpecial Weather StatementRNKCharlotte59 min
Jul 3, 4:10 PM EDTSpecial Weather StatementRNKHenry65 min
Jul 3, 4:19 PM EDTSpecial Weather StatementRNKBath26 min
Jul 3, 4:24 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick42 min
Jul 3, 4:29 PM EDTSpecial Weather StatementRNKAppomattox46 min
Jul 3, 4:37 PM EDTSpecial Weather StatementRNKCampbell53 min
Jul 3, 4:43 PM EDTAreal Flood AdvisoryRNKGrayson, Wythe3 hr
Jul 3, 4:43 PM EDTSpecial Weather StatementRNKBuckingham62 min
Jul 3, 4:58 PM EDTSpecial Weather StatementRNKAppomattox32 min
Jul 3, 5:03 PM EDTAreal Flood WarningRNKCarroll, City of Galax3 hr
Jul 3, 5:13 PM EDTFlash Flood WarningRNKFloyd, Franklin, Henry, Patrick, City of Martinsville6 hr
Jul 3, 6:21 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem54 min
Jul 3, 6:26 PM EDTAreal Flood AdvisoryRNKRoanoke, City of Roanoke, City of Salem3 hr
Jul 3, 6:40 PM EDTSpecial Weather StatementRNKCity of Buena Vista65 min
Jul 3, 7:09 PM EDTSpecial Weather StatementRNKBotetourt21 min
Jul 3, 7:44 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington61 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.